MAUDE Adverse Event Report: EXACTECH, INC. TRUL FEM IMPACTOR HEAD LOCKING; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED

EXACTECH, INC. TRUL FEM IMPACTOR HEAD LOCKING; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Model Number TRUL FEM IMPACTOR HEAD LOCKING
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported, during an initial procedure, the surgeon was using the truliant femoral locking clamp impactor to implant the patient¿s femur.While impacting the claw on the locking mechanism broke off.The surgeon used the secondary femoral impactor to finish impacting/implanting the femur.The broken instrument was handed off the sterile field and will be returned.The patient left the or stable.There was no delay to the surgery.Patient was last known to be in stable condition following the event.The facility did not provide specific patient information.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g4, g7, h2 and h3 have been updated accordingly.(h3) the evaluation noted that revision reported was likely the result of the femoral impactor experiencing impaction forces likely during surgical use which led to crack initiation, propagation, and ultimate failure of the threaded rod subcomponent.The most probable root cause associated with the report event, the problem associated with a partial or full-thickness crack in the device materials.

Brand Name
TRUL FEM IMPACTOR HEAD LOCKING
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key11271910
Report Number1038671-2021-00025
Device Sequence Number3477156
Product Code JWH
UDI-Device Identifier10885862523587
UDI-Public10885862523587
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTRUL FEM IMPACTOR HEAD LOCKING
Device Catalogue Number02-029-19-1000
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2021
Supplement Date Received by Manufacturer02/12/2021
Initial Report FDA Received Date02/03/2021
Supplement Report FDA Received Date02/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1